MAUDE Adverse Event Report: COOK ENDOSCOPY 6 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR, ESOPHAGEAL

COOK ENDOSCOPY 6 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR, ESOPHAGEAL
Catalog Number MBL-6-XL
Medical Device Problem Codes Migration or Expulsion of Device (1395); Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The band lot number associated with this complaint was researched and it can be concluded that the bands were within the acceptable date range.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Premature band deployment can occur if the handle is placed in the firing position before the endoscope is in place inside the patient or even while winding the trigger cord.The user is advised not to apply tension to the trigger cord while winding it on the handle to avoid premature deployment of bands.The instructions for use direct the user: ¿with handle in two way position, slowly rotate handle clockwise to wind trigger cord onto handle spool until it is taut.Note: care must be taken to avoid deploying a band while winding trigger cord." another possible contributing factor to premature band deployment includes allowing the trigger cord to become lodged between the barrel and the distal end of the endoscope.This can restrict trigger cord movement and result in premature band deployment if enough tension is applied to pull the cord free.Rapid rotation of the ligator handle can contribute to premature band deployment.The instructions for use direct the user: ¿maintain suction and deploy band by rotating handle clockwise until band release is felt, indicating deployment." the user indicated that "the bands did not remain in place on the varices." slippage of the band from the varix can occur if the endoscope is advanced beyond the banded site.The instructions for use caution the user: "passing the endoscope over a previously placed band may dislodge the band." inadequate storage conditions (excessive light and heat) or sterilization could also contribute to the band slipping off the varix.Prior to distribution, all 6 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic variceal ligation (evl), the physician used a cook 6 shooter saeed multi-band ligator.The plastic end cap [barrel] did not hold properly on the endoscope.The bands on the ligator were loose, unable to fire.Additional information provided by customer on 4/10/2018: we loaded it [the mbl-6-xl] onto the endoscope and almost immediately one (1) band fell off.We attempted to use the six (6) shooter and tried to deploy the other five (5) bands while the endoscope was in use and the bands did not remain in place and fell off (subject of this report).We checked the expiration date because previously this happened (see related mdr 103905-2018-00182) with an expired six (6) shooter, but it was not expired.Additional information provided by customer in response to additional clarification questions on 04/17/2018: we were doing an egd (gastroscopy).The barrel was tight and unmoving on the endoscope and the bands did not feel loose.Before we even had the chance to re-insert the endoscope [in] to the patient, we saw one band had fallen off the barrel onto the bed [premature band deployment].The doctor inserted the endoscope into the patient and deployed the remaining five (5) bands.All of which did not remain in place on the varices [bands slip off site prematurely] (subject of this report).Other than the bands falling off, the shooter worked as normal.No alcohol was applied.The procedure was completed with an additional six (6) shooter which worked normally.The answers to the rest of the questions are unknown.

Brand Name
6 SHOOTER SAEED MULTI-BAND LIGATOR
Common Device Name
MND, LIGATOR, ESOPHAGEAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key7488761
Report Number1037905-2018-00181
Device Sequence Number13882530
Product Code MND
UDI-Device Identifier00827002251199
UDI-Public(01)00827002251199(17)190109(10)W4017266
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMBL-6-XL
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/05/2018
Device Age3 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2018
Initial Report FDA Received Date05/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1